MAUDE Adverse Event Report: SYNTHES GMBH VA LOCKSCR ø2.7 HEAD 2.4 SELF-TAP L20 TA; PLATE, FIXATION, BONE

SYNTHES GMBH VA LOCKSCR ø2.7 HEAD 2.4 SELF-TAP L20 TA; PLATE, FIXATION, BONE
Catalog Number 04.211.020S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procode: hwc d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2024, the patient underwent unknown surgery.A locking screw was tried to be used for placement of a plate, but to start over to place the plate, the plate was taken out once, and the locking screw was tried to be used again.A torque screwdriver was being used, meanwhile it doubled down on tightening leading the locking screw head portion broke off and came off.A remained shaft portion was removed by a forceps, accordingly there is no any fractions in patient¿s body.The surgeon confirmed by x-ray.The surgery was completed successfully without any surgical delay.No further information is available.This report is for one (1) va lockscr ã¸2.7 head 2.4 self-tap l20 ta this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that va lockscr ã¸2.7 head 2.4 self-tap l20 ta was broken across the neck between the head and the shaft, both fragments were returned.With the available information, it is not possible to establish a root cause for the failure of the implant, it was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection for the va lockscr ã¸2.7 head 2.4 self-tap l20 ta was not performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the va lockscr ã¸2.7 head 2.4 self-tap l20 ta would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: part # 04.211.020s.Lot # 243l360.Manufacturing site: werk selzach logistik.Release to warehouse date: 23.Oct.2023.Expiration date: 01.Oct.2033.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Non-sterile part # 04.211.020.Non-sterile lot # 7964p40.Manufacturing site: werk selzach logistik.Release to warehouse date: 22.Sep.2023.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Corrected data: g1: corrected physical manufacturer's name and address.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VA LOCKSCR ø2.7 HEAD 2.4 SELF-TAP L20 TA
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18967548
Report Number8030965-2024-04044
Device Sequence Number6213636
Product Code HRS
UDI-Device Identifier10886982119025
UDI-Public(01)10886982119025
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.211.020S
Device Lot Number243L360
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown